Prescriptions That Aggravate Acne
There are certain drugs known to aggravate acne . They don’t necessarily “cause ” your pimples but they can certainly make your breakouts worse. There hope for clear skin while on these drugs but it will take diligence and time.
- LithiumÂ â€“ Taken as a mood stabilizer for those who suffer from depression, lithium alters hormone levels in a certain way that can trigger acne formations
- DehydroepiandrosteroneÂ (DHE)Â â€“ DHE is an anti-aging hormone that can boost hair growth, thereby increasing the amount of clogged hair follicles, which cause acne
- BarbituratesÂ â€“ These are often prescribed to patients as sedatives and sometimes as a treatment for people suffering from anxiety. Its effect on hormone levels has been known to cause acne
- CorticosteroidsÂ â€“ Acting as hormones of their own, corticosteroids are effective in treating hives and eczema, but can cause acne growth by interacting with other kinds of hormones
- Anabolic-Androgen SteroidsÂ â€“ These steroids, tended to be used in sports and bodybuilding, drastically alter hormone levels, which can cause acne breakouts on the face, neck, back and chest
- ContraceptivesÂ â€“ Oral contraceptives (birth control) can actually help clear acne if they contain the right combination of ingredients, but in some cases, they might activate certain hormones that cause acne growth.Â
- AnticonvulsantsÂ â€“ Anticonvulsants, like the drugÂ Dilantin, help people who suffer from seizures. Unfortunately, they can wreak havoc on the skin, due to hormone level alterations
- Sobriety MedicationsÂ â€“ Many sobriety medications, likeÂ DisulfuramÂ andÂ Antabuse, can help people recover from alcohol abuse, but they have been known to cause acne breakouts as a result of hormone changes
If you are taking any of these drugs, ask an Acne Expert for help. I have cleared people on lithium and many kind of birth control.